CSN Login
Members Online: 0

You are here

concern

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Hi all,

I had been noticing lately that my pants were tending to slide down and I had to cinch up my belt. I thought it was from a change in shape of my colostomy but then, finally, realized I should weigh myself. To my surprise I have lost about 7 lbs from what I thought I weighed. That may be one reason why the peripheral neuropathy has gotten progressively worse despite stopping chemo 2 months ago. I haven't felt sick and am hoping it is because I have been watching my diet a little more and snacking less but I didn't think it would be enough change to lose weight. On Tuesday I will call my onc and get some blood tests, at the least, to see if anything is wrong. Of course, the main concern is the possiblity of a return of the cancer. I realize I just have to wait but any prayers that it is just diet change would be appreciated.

Dick

lynn1222
Posts: 105
Joined: Nov 2006

vinny,
you can count on me to pray for you. im sure its nothing, think positive. if you have been watching how you eat, and snacking less, thats probably whats going on. we are so quick to think the worst because we have been through so much, 7 pounds is not a significant loss, so think positive my friend.

sending you hugs and my prayers are with you.
lynn

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Dick,

I'm sorry you are having to worry over your weight loss, but I'm sure it will turn out to be nothing of signifance. Getting some blood tests done will hopefully prove that all is well.

My peripheral neuropathy continued to worsen after stopping chemo, but after six months it was gone completely. That was over two years ago and I haven't had any problems since. Hopefully, the same will happen for you.

Many prayers and positive thoughts are coming your way. Please let us know the outcome of your tests.

Hugs,

Kay

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Oops....spelling error: significance

:( Kay

Monicaemilia's picture
Monicaemilia
Posts: 455
Joined: Nov 2006

Hi Dick: I know you can't help but worry, but remember that since you stopped chemo, you have also stopped the steroids that go along with it. Those anti-nausea pills are part of the cause of weight gain. That, and the fact that you are watching what you are eating, seems to be enough to me to warrant the 7 lbs. Call your doctor for peace of mind, but I know you are okay. You will definitely be in my prayers. Monica

Sam725
Posts: 87
Joined: Nov 2006

Vinny,
I know I am new to all this so I really can't asure you of anything other than you are definitely in my prayers. Sandy

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

I find my weight loss attributable to a lack of appetite from the medications..I've lost 40 lbs in a year. The more meds I take, the less I eat. sometimes I really have to force it and go through the motions to get enought calories in..
Also if you are ingesting a lot of liquids - soups, juice, water, etc. they all reduce appetite. Bud

Russell05's picture
Russell05
Posts: 60
Joined: Nov 2006

Hey Dick it's no problem. Your in my prayers anyway. Keep your chin up. Be well.

Hugs, Russell

scouty's picture
scouty
Posts: 1976
Joined: Apr 2004

Hi Dick,

Happy New Year by the way!!!!!!

You didn't mention how long of a period your 7 pound weight loss occured. Sounds like a minor speed bump to me. Be thankful you don't have the menopausal side effects us "girls" have (weight gains).

If you are eating smarter and exercising more, a 7 pound weight loss over a month or 2 period for a man is easily explained. Celebrate your successes!!!!!!

Keep us posted about your blood work but first have a wonderful new year!!!!!!!

Lisa P.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Thanks all. I was glad to be reminded of the steroids as they could cause some temporary weight gain. The diet also. As I mentioned I generally feel good except for the neuropathy. Did have a bad nosebleed one day but that can happen more easily in Minnesota with the dry winter air.

I appreciate all the support and reminders to concentrate on living and do plan to party tonight.

Love to you all. Happy New Year with no new newbies (although they would certainly be welcome) but no losses from the group as well.

Dick

pink05
Posts: 553
Joined: Mar 2006

Hi Dick,

I understand that after having a cancer diagnosis, everything (every ache, pain, etc...) could scare one into thinking it is cancer. I would attribute your weight loss to the diet. Also, did you lose weight while you were on chemo? If so, maybe you are still getting the side effects of the chemo. It continues to stay in your body well after your treatments are finished. I've heard it could take years for the chemo to completely get out of your system. My dad has been off of chemo for almost four months and still gets the neuropathy pretty badly.

Glad your getting it all checked out though. You are in my prayers.

-Lee-

valeriec's picture
valeriec
Posts: 350
Joined: Oct 2006

Hi Dick,
please know that you are in my prayers. I am sure the weight loss is from your new eating habits.
Have a great time celebrating tonight.

God Bless-
VAlerieC

Subscribe to Comments for "concern"